Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS Wilmington, OH

June 11, 2001Greene County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 11, 2001, 5:30 PM EDT for Greene County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 5:30 PM EDT (21:30 UTC)
Expired
Jun 11, 2001, 6:30 PM EDT
In force
60 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Greene County, OH

The radar

The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:57 PM EDTThunderstorm Wind 52 EFairborn, OHThunderstorms produced winds gusting to 60 mph with trees knocked down. One inch diameter hail also occurred.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS51 KILN 112130
SVRILN
OHC057-112230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN OHIO...

* UNTIL 630 PM EDT...

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FAIRBORN...MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YELLOW SPRINGS...
  XENIA...
  WRIGHT-PATTERSON AFB...
  WILBERFORCE...
  SHAWNEE HILLS...
  FAIRBORN...
  BEAVERCREEK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:25 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 11, 2:25 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT MON JUN 11 2001

FLO AMPLIFYS THRU THE PD AS MID LVL RDGG OVR CNTRL U.S. BLDS E
INTO THE OH VLY AND UPR LO OVR PAC NW PUSHES E INTO NRN PLNS. FOCUS
THIS EVE...REVOVLES ARND CHC/S FOR TSTMS. OUTLFLOW BNDRY IN PLACE
ACRS W CNTRL OH AND CNTRL OH. LTST VIS SATL IMGRY SHWS CU FIELD
HS DVLPD WHERE BEST INSTBY EXISTS ACRS CNTRL IN INTO W CNTRL OH.
WL MONITOR THIS AREA FOR CHC FOR SCTD EVE TSTM ACTIVTY. ATTM LEANING
TOWARD DRY FCST.

FOCUS SHIFTS TO MCS DVLPMNT OVR UPR MS VLY AHD OF WRMFNT. THIS MCS
SHUD FOLLOW FAVORED 850/300 THICKNESS SE INTO NRN IL THIS EVE AND
THEN POSSIBLY INTO W CNTRL OH AFTER MIDNIGHT AND TO CNTRL OH TWD
SUNRISE. WL INDICATE CHC POPS IN THESE LOCATIONS. TEMP WISE...WL
GO A LTL WRMR THAN FWC GUID TNGT WITH HIGHER DWPTS AND SWRLY FLO.

ON TUE...MID LVL RDGG INTO SRN OH WITH WK S/WV IN WESTERLIES
EXPECTED ACRS SRN GRTLKS. WL GO WITH LO POP CHC TSTMS ACRS THE
N WHERE MARGINALLY FAVORABLE LO LVL CNVRGC WL EXIST. WL GO CLOSE
TO GUID TEMPS ON TUE. THIS WL PLACE CVG...DAY AND CMH AOA 90 DEG.
LAST 90 OR ABV WAS SEP 2000 FOR CVG...JUN 2000 FOR CMH AND SEPT 99
FOR DAY. WL ISSUE SPS REGARDING THIS FIRST 90 DEG HI FCST.

MEANWHILE...REMNANTS OF ALLISON OVR THE GULF TO LIFT NE A THRU THE
APPALACHIANS WED/THU TIME FRAME. MODEL TRENDS FARTHER NW WITH THIS
SYS. WL INCLUDE CHC IN SE SECTIONS WED NGT. DURG THE DAY WED XPCT
SOME INCRS IN THE VANGARD HI CLDS INTO SE SECTIONS. OTHERWISE...XPCT
WED TO BE DRY DURG THE DAY WITH SUBSIDENCE XPCTD IN BTWN REMNANTS OF
ALLISON AND FNT TO OUR W. LO LVL THICKNESSES AND H8 TEMPS WUD INDICATE
THAT HI/S SHUD WRM UuP A DEG OR TWO WED.

.ILN...NONE.

RANDALL

In the hours before

Special weather statement, Jun 11, 4:08 PM EDT, 1 hour 22 minutes before
OHZ061-077-120845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT MON JUN 11 2001

...HOT WEATHER EXPECTED TUESDAY AND WEDNESDAY...

TEMPERATURES ARE EXPECTED TO WARM TO HIGHS AROUND 90 ON TUESDAY
AND THE LOWER 90S ON WEDNESDAY. THESE HOT TEMPERATURES COMBINED
WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES AROUND 95 ON
TUESDAY AND IN THE UPPER 90S ON WEDNESDAY.

NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES.

THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR.
THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER
12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS
SEPTEMBER 2ND 2000.

TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS BY THURSDAY.

HERE ARE SOME HEAT-RELATED SAFETY TIPS:

DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES.

WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING.

BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON
MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A
CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.

DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE.

BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.

INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK.

AR
Local storm report, Jun 11, 5:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
530 PM EDT MON JUN 11 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    NORTH HAMPTON             OH   SEVERE THUNDERSTORM WINDS
06/11/01   CLARK                          NUMEROUS TREES DOWN OVER
                                          WESTERN CLARK COUNTY

0510 PM    NEW CARLISLE              OH   FLOOD
06/11/01   CLARK                          HIGH WATER OVER ROADS.

0530 PM    DONNELSVILLE              OH   FLOOD
06/11/01   CLARK                          NUMEROUS FLOODED ROADS
                                          OVER PIKE AND BETHEL
                                          TOWNSHIPS

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:58 PM EDTSevere Thunderstorm WarningILNClark62 min
Jun 11, 5:17 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.